Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 17, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 14, 2010, 7:33 PM CDT for Nodaway County, Missouri. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2010, 7:33 PM CDT (00:33 UTC)
- Expired
- Jun 14, 2010, 8:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 150 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 7:41 PM CDT | FUNNEL CLOUD | Burlington Junction, MO | COUPLE REPORTS OF FUNNEL CLOUD WEST OF CITY. FUNNEL HAS NOT TOUCHED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
872 WFUS53 KEAX 150033 TOREAX MOC147-150100- /O.NEW.KEAX.TO.W.0017.100615T0033Z-100615T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 733 PM CDT MON JUN 14 2010 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * TORNADO WARNING FOR... CENTRAL NODAWAY COUNTY IN NORTHWEST MISSOURI... * UNTIL 800 PM CDT * AT 728 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 5 MILES WEST OF BURLINGTON JUNCTION...OR 11 MILES EAST OF TARKIO. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... BURLINGTON JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4051 9489 4036 9488 4039 9519 4048 9518 TIME...MOT...LOC 0033Z 270DEG 23KT 4043 9513 $$ CUTTER
2 follow-up statements
224 WWUS53 KEAX 150048 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 748 PM CDT MON JUN 14 2010 MOC147-150100- /O.CON.KEAX.TO.W.0017.000000T0000Z-100615T0100Z/ NODAWAY MO- 748 PM CDT MON JUN 14 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL NODAWAY COUNTY UNTIL 800 PM CDT... AT 746 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. A TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED NEAR BURLINGTON JUNCTION...OR 10 MILES NORTHWEST OF MARYVILLE... MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL NODAWAY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4049 9503 4051 9489 4036 9488 4037 9503 TIME...MOT...LOC 0048Z 270DEG 23KT 4043 9500 $$ CUTTER
045 WWUS53 KEAX 150102 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 802 PM CDT MON JUN 14 2010 MOC147-150111- /O.EXP.KEAX.TO.W.0017.000000T0000Z-100615T0100Z/ NODAWAY MO- 802 PM CDT MON JUN 14 2010 ...THE TORNADO WARNING FOR CENTRAL NODAWAY COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM...AND THIS STORM MIGHT INTENSIFY AND REQUIRE FURTHER WARNINGS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PLEASANT HILL. LAT...LON 4049 9503 4051 9489 4036 9488 4037 9503 TIME...MOT...LOC 0048Z 270DEG 23KT 4043 9500 $$ CUTTER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 14, 6:46 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 14, 6:46 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 646 PM CDT MON JUN 14 2010 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /543 PM CDT MON JUN 14 2010/ IN THE PROCESS OF INCREASING POPS OVER NW MO AS SCATTERED CONVECTION CONTINUES TO FORM OVER NERN KS ALONG COLD FRONT AND WITHIN A MODERATELY UNSTABLE AIRMASS WITH 50KT 0-6KM DEEP LAYER SHEAR. THIS MAY BE SUFFICIENT TO SUPPORT STRONG/ISOLATED SEVERE THUNDERSTORMS OVER FAR NW MO. INSPECTION OF LATEST HRRR MESOSCALE MODEL DID PICK UP ON THE NERN KS DEVELOPMENT AND THIS MODEL ALLOWS STORMS TO EVOLVE INTO A NARROW LINE ALONG THE COLD FRONT WITH THE LINE OF STORMS SLIDING SOUTHEAST WITH THE FRONT INTO EAST CENTRAL KS/WEST CENTRAL MO BETWEEN 02-04Z. STILL HAVE TO FACTOR IN THE MUCH LARGER AREA OF CONVECTION BLOSSOMING FROM NW TX THROUGH CENTRAL OK WHICH SHOULD SPREAD NE INTO SW MO AND ROB MOISTURE FOR THE STORMS ASSOCIATED WITH THE COLD FRONT. SO WILL NOT GO OVERBOARD ON POPS/QPF FOR NW MO/NERN KS. MJ && .PREV DISCUSSION... /349 PM CDT MON JUN 14 2010/ THE EARLY MORNING MCS HAS DRIVEN AN OUTFLOW BOUNDARY WELL SOUTH INTO NRN ARK AND CNTRL OKLA. THE AIR MASS NORTH OF THE BOUNDARY...IN THE CWA...WAS RELATIVELY STABLE IN COMPARISON TO THE LAST COUPLE OF DAYS. SBCAPES RANGED FROM AROUND 800-1200 J/KG IN ADVANCE OF A WEAK COLD FNT ENTERING XTRM NWRN MO. THE CONVERGENCE ALONG THIS BOUNDARY IS QUITE WEAK...BUT HAS BEEN ENOUGH TO GENERATE A FEW SHOWERS AND ISOLATED THUNDERSTORMS IN NERN KS. A FEW OF THESE SHOWERS MAY DRIFT INTO THE NWRN CORNER OF MO LATE THIS AFTN AND THIS EVENING. HOWEVER...EXPECT MUCH OF THE ACTIVITY TO DISSIPATE AFTER SUNSET. THE NEXT CONCERN IS THE POTENTIAL REDEVELOPMENT LATE TONIGHT. AN UPPER TROUGH WAS MOVING SLOWLY EAST IN CNTRL COLORADO WITH A WK SHRTWV MOVING INTO THE WRN TX PNHNDL. MODELS HAVE NOT BEEN MUCH HELP LATELY BUT PREFER THE GEM/ECMWF POSITIONING OF THE NEXT MCS TO AFFECT AREAS TO THE SOUTH OF THE CWA...FM CNTRL/NRN OK TO SWRN MO. THIS APPEARS REASONABLE GIVEN THE RECENT HISTORY OF THE TRACK OF THE EACH MCS RELATIVE TO THE AFTN POSITION OF THE OUTFLOW AND H8 BOUNDARIES. REGARDLESS...HAVE BUMPED POPS FOR THE SRN GRIDS DUE TO WEAK RETURN FLOW AT H8 AND UPPER FORCING DUE TO THE RIGHT REAR QUAD OF THE H3 JET. RAINFALL AMOUNTS TONIGHT AND TUESDAY ARE EXPECTED TO BE LESS THAN ONE HALF INCH. THE CONVECTIVE DEVELOPMENT WILL MOVE EAST DURING THE MORNING WITH THE WEAK FRONT BECOMING DIFFICULT TO LOCATE. GIVEN THE WEAK CAP...LINGERING MOISTURE AND AFTN INSOLATION...COULD STILL SEE ISOLD/WIDELY SCT DEVELOPMENT IN THE AFTN...ESPECIALLY ALONG ANY WEAK BOUNDARY. TUES NIGHT AND WED...UPPER RIDGE BEGINS TO BUILD INTO THE CENTRAL PLAINS. WEAK ISENTROPIC LIFT MAY GENERATE A FEW SHOWERS AND THUNDERSTORMS...MAINLY FOR THE WRN AND NRN GRIDS. DB THURSDAY - SUNDAY: A BROAD UPPER RIDGE WITH TROUGHING OVER THE PACIFIC NORTHWEST AND CANADIAN MARITIMES CHARACTERIZE THE THE UPPER PATTERN FOR THE EXTENDED. WITH HOW BROAD THE UPPER RIDGE IS OVER THE SOUTHEAST AND NOSING INTO THE MID MISSISSIPPI VALLEY AND LOWER/MID MISSOURI VALLEY...SHORT WAVE TROUGHS SHOULD EASILY BE ABLE TO RIDE OVER THE RIDGE THROUGH THE NORTHERN PLAINS AND INTO THE UPPER MIDWEST. THIS WILL LIKELY DRAG A BOUNDARY INTO THE REGION FOR THE WEEKEND. THE AIRMASS IS NOT EXPECTED TO CHANGE MUCH...IF AT ALL...THROUGH THE FORECAST SO HOT AND HUMID CONDITIONS WILL PERSIST. WITH THE BOUNDARY IN THE AREA THIS WILL LIKELY BE ENOUGH HELP GENERATE SHOWERS AND STORMS. GIVEN THE UNCERTAINTY DO NOT WANT TO GO TOO HIGH ON PRECIPITATION CHANCES BUT CARRYING POPS AROUND 20 PERCENT IS REASONABLE. && .AVIATION... FOR THE 00Z TAFS...TERMINALS WILL REMAIN ON THE WARM AND MUGGY SIDE OF THE APPROACHING WEAK COLD FRONT THROUGH THE NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WHICH HAVE FORMED OVER NORTHEAST KS DURING THE LATE AFTERNOON HAVE BEEN PICKED UP BY ONE OF THE SHORT TERM MESOSCALE MODELS WHICH HAS SHOWN SKILL OF LATE. THIS MODEL SUGGESTS SCATTERED SHOWERS AND THUNDERSTORMS COULD PASS WITHIN THE 5-10 MILE RADIUS OF THE TERMINALS LATE THIS EVENING AND INTO THE EARLY MORNING HOURS OF TUESDAY. UNLESS THESE STORMS BEGIN TO SHOW BETTER ORGANIZATION CANNOT JUSTIFY GOING WITH MORE THAN VICINITY WORDING. WITH ALL THE STORMINESS FORMING MUCH FURTHER SOUTH LIKELY ROBBING THE BETTER MOISTURE FROM CONVERGING ALONG A WEAK COLD FRONT OVER NORTHEAST KS AND NORTHWEST MO...THINK THE ACTIVITY PASSING NEAR THE TERMINALS WILL HAVE A HARD TO ORGANIZING. OTHER QUESTION IS HOW TO HANDLE THE CLOUD COVER AND MVFR FOG. CLIMATOLOGICALLY IT IS HARD TO GET LOW STRATUS TO FORM AND WITH CEILINGS AOA 4K FEET AND HIGH CLOUD DEBRIS STREAMING NORTHEAST THINK IT WILL BE DIFFICULT TO GET STRATUS TO FORM. SO WILL REMOVER FROM FORECAST BUT LEAVE THE MVFR FOG IN. ANY FOG SHOULD DISSIPATE/LIFT BY MID TUESDAY MORNING. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 14, 6:05 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 605 PM CDT MON JUN 14 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-152315- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 605 PM CDT MON JUN 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT PARTS OF FAR NORTHWEST MO AND NORTHEAST KS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS HAVE FORMED OVER NORTHEAST KS AND SOUTHEAST NEBRASKA LATE THIS AFTERNOON AND WILL TRACK NORTHEAST THROUGH FAR NORTHWEST MO. THE COMBINATION OF A MODERATELY UNSTABLE AIR MASS AND SUFFICIENT SHEAR THROUGH MID LEVELS WILL SUPPORT STRONG AND POSSIBLY EVEN A FEW SEVERE THUNDERSTORMS THROUGH 9 PM. AREAS NORTH OF AN OREGON TO GRANT CITY LINE WOULD HAVE THE BEST CHANCE FOR STRONG/ISOLATED SEVERE THUNDERSTORMS. THE PRIMARY SEVERE THREATS WOULD BE LARGE HAIL AND BRIEF BUT DAMAGING WINDS. THE STORMS WILL BE ASSOCIATED WITH A COLD FRONT WHICH SILL DROP SOUTHEAST. AS A RESULT A NARROW LINE OF SCATTERED THUNDERSTORMS MAY HOLD TOGETHER THROUGH THIS EVENING AND EVENTUALLY REACH A KANSAS CITY TO CHILLICOTHE LINE TOWARDS MIDNIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL MISSOURI TUESDAY MORNING. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE POSSIBLE FRIDAY. IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ
In the hours before
Local storm report, Jun 14, 2:53 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG OVERLAND PARK 38.91N 94.68W
06/14/2010 JOHNSON KS TRAINED SPOTTER
6 INCH TREE BRANCH DOWNED OVERNIGHT.
&&
AJLocal storm report, Jun 14, 3:33 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
333 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM TSTM WND DMG OVERLAND PARK 38.91N 94.68W
06/14/2010 JOHNSON KS TRAINED SPOTTER
6 INCH TREE BRANCH DOWNED OVERNIGHT.
&&
CUTTERLocal storm report, Jun 14, 4:10 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
410 PM CDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD PLEASANT HILL 38.80N 94.27W
06/14/2010 CASS MO NWS EMPLOYEE
AN OFF DUTY NWS METEOROLOGIST REPORTED FLOODING NEAR THE
INTERSECTION OF FRONT STREET AND 58 HIGHWAY FLOODING FIVE
HOUSES. FLOODING REPORTEDLY STARTED AROUND NOON.
&&
CDBSpecial weather statement, Jun 14, 6:30 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
630 PM CDT MON JUN 14 2010
MOZ001-150015-
ATCHISON MO-
630 PM CDT MON JUN 14 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATCHISON COUNTY UNTIL 715
PM CDT...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ROCKPORT...OR 15 MILES WEST
OF TARKIO...MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
TARKIO...ROCKPORT...FAIRFAX...WATSON AND PHELPS CITY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4048 9522 4047 9519 4029 9519 4030 9558
4047 9568 4054 9522
TIME...MOT...LOC 2329Z 269DEG 20KT 4036 9564
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:08 PM CDT | Tornado Warning | EAX | Atchison | 22 min |
| Jun 14, 8:05 PM CDT | Special Weather Statement | EAX | Nodaway | 25 min |
| Jun 14, 8:33 PM CDT | Special Weather Statement | EAX | Worth | 27 min |
| Jun 14, 8:52 PM CDT | Special Weather Statement | EAX | Andrew | 23 min |
| Jun 15, 5:59 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan | 4 hr |
| Jun 15, 7:25 AM CDT | Areal Flood Advisory | EAX | Andrew, DeKalb, Gentry | 6 hr |
| Jun 15, 8:13 AM CDT | Areal Flood Advisory | EAX | Daviess, Gentry, Harrison, Mercer, Putnam, Worth | 6 hr |
| Jun 15, 8:17 AM CDT | Areal Flood Advisory | EAX | Andrew, Gentry, Holt, Nodaway, Worth | 6 hr |
| Jun 15, 9:05 AM CDT | Flash Flood Warning | EAX | Andrew, Gentry, Holt, Nodaway | 4 hr |
| Jun 15, 12:59 PM CDT | River Flood Warning | EAX | Andrew, Nodaway | 8 hr |
| Jun 15, 2:43 PM CDT | Flash Flood Warning | EAX | Cass, Jackson, Johnson, Lafayette | 4 hr |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.